The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Eileen L

Forum Replies Created

Viewing 5 reply threads
  • Replies
      Eileen L
      Participant

      Very sad. Thanks for posting this Charlie.

      Warmly,

      Eileen L

      SF, CA

      Stage IV six year survivor!

      Loading spinner
      Eileen L
      Participant

      Very sad. Thanks for posting this Charlie.

      Warmly,

      Eileen L

      SF, CA

      Stage IV six year survivor!

      Loading spinner
      Eileen L
      Participant

      Very sad. Thanks for posting this Charlie.

      Warmly,

      Eileen L

      SF, CA

      Stage IV six year survivor!

      Loading spinner
      Eileen L
      Participant

      Karin, as others have already indicated, my experience with side effects from Z have been of the waxing and waning variety. After about one week on the drug I had a terrible rash, sounds very similar to yours. Then I had fever/chills, sores in my mouth, aching joints, fatigue, etc. You name it, I was hit with it all in a weeks period. Then they dissipated over a weeks time, and since those first episodes I have had periods of rash, chills, joint pain, etc. intermittently. Never quite as bad as the first time. I am also on a MEK inhibitor since I am doing a clinical trial, so that may be helping with keeping the severity of some of the reaction down. The one side effect that is always with me is the sun sensitivity, both skin (last week I had a very bad allergic type reaction to the sun despite being covered in either sun protecting clothing or sun screen over every inch of my body) and eyes. Turning the lights on in a room is sometimes irritiating to my eyes!

      I was able to tolerate the skin rash and mouth sores until they subsided without having my drug dose decrease. One of the reasons it came down that way for me is that I happened to be visiting friends in Portland when the side effects were at their worse. Now I have a corticosteroid ointment and antibiotics that I am suppose to start if the skin rash becomes problematic!

      Hang in there. Hope by now you are having some relief from the side effects. I also took oatmeal baths, you can get packets of very finely ground oatmeal at the drug store to put into your bath water. They were very soothing and helped with the itchiness, at least temporarily. Now I take them because they leave my skin so smooth!

      Eileen L

       

      Loading spinner
      Eileen L
      Participant

      Karin, as others have already indicated, my experience with side effects from Z have been of the waxing and waning variety. After about one week on the drug I had a terrible rash, sounds very similar to yours. Then I had fever/chills, sores in my mouth, aching joints, fatigue, etc. You name it, I was hit with it all in a weeks period. Then they dissipated over a weeks time, and since those first episodes I have had periods of rash, chills, joint pain, etc. intermittently. Never quite as bad as the first time. I am also on a MEK inhibitor since I am doing a clinical trial, so that may be helping with keeping the severity of some of the reaction down. The one side effect that is always with me is the sun sensitivity, both skin (last week I had a very bad allergic type reaction to the sun despite being covered in either sun protecting clothing or sun screen over every inch of my body) and eyes. Turning the lights on in a room is sometimes irritiating to my eyes!

      I was able to tolerate the skin rash and mouth sores until they subsided without having my drug dose decrease. One of the reasons it came down that way for me is that I happened to be visiting friends in Portland when the side effects were at their worse. Now I have a corticosteroid ointment and antibiotics that I am suppose to start if the skin rash becomes problematic!

      Hang in there. Hope by now you are having some relief from the side effects. I also took oatmeal baths, you can get packets of very finely ground oatmeal at the drug store to put into your bath water. They were very soothing and helped with the itchiness, at least temporarily. Now I take them because they leave my skin so smooth!

      Eileen L

       

      Loading spinner
      Eileen L
      Participant

      Karin, as others have already indicated, my experience with side effects from Z have been of the waxing and waning variety. After about one week on the drug I had a terrible rash, sounds very similar to yours. Then I had fever/chills, sores in my mouth, aching joints, fatigue, etc. You name it, I was hit with it all in a weeks period. Then they dissipated over a weeks time, and since those first episodes I have had periods of rash, chills, joint pain, etc. intermittently. Never quite as bad as the first time. I am also on a MEK inhibitor since I am doing a clinical trial, so that may be helping with keeping the severity of some of the reaction down. The one side effect that is always with me is the sun sensitivity, both skin (last week I had a very bad allergic type reaction to the sun despite being covered in either sun protecting clothing or sun screen over every inch of my body) and eyes. Turning the lights on in a room is sometimes irritiating to my eyes!

      I was able to tolerate the skin rash and mouth sores until they subsided without having my drug dose decrease. One of the reasons it came down that way for me is that I happened to be visiting friends in Portland when the side effects were at their worse. Now I have a corticosteroid ointment and antibiotics that I am suppose to start if the skin rash becomes problematic!

      Hang in there. Hope by now you are having some relief from the side effects. I also took oatmeal baths, you can get packets of very finely ground oatmeal at the drug store to put into your bath water. They were very soothing and helped with the itchiness, at least temporarily. Now I take them because they leave my skin so smooth!

      Eileen L

       

      Loading spinner
      Eileen L
      Participant

      Thanks Tim. I appreciate your inquiries on my behalf!

      Eileen

      Loading spinner
      Eileen L
      Participant

      Thanks Tim. I appreciate your inquiries on my behalf!

      Eileen

      Loading spinner
      Eileen L
      Participant

      Thanks Tim. I appreciate your inquiries on my behalf!

      Eileen

      Loading spinner
      Eileen L
      Participant

      Thanks for your good wishes. I am fortunate in that I am at University of California San Francisco,which has both a Melanoma Center and a Breast Care Center!

      Eileen

      Loading spinner
      Eileen L
      Participant

      Thanks for your good wishes. I am fortunate in that I am at University of California San Francisco,which has both a Melanoma Center and a Breast Care Center!

      Eileen

      Loading spinner
      Eileen L
      Participant

      Thanks for your good wishes. I am fortunate in that I am at University of California San Francisco,which has both a Melanoma Center and a Breast Care Center!

      Eileen

      Loading spinner
      Eileen L
      Participant

      Eva, I have been on a BRAF/MEK inhibitor through the Roche trials for 18 months with great results. I am six years out from my Stage 4 diagnosis. Hang in there. These drugs can work for years!

      Eileen L

      Loading spinner
      Eileen L
      Participant

      Eva, I have been on a BRAF/MEK inhibitor through the Roche trials for 18 months with great results. I am six years out from my Stage 4 diagnosis. Hang in there. These drugs can work for years!

      Eileen L

      Loading spinner
      Eileen L
      Participant

      Eva, I have been on a BRAF/MEK inhibitor through the Roche trials for 18 months with great results. I am six years out from my Stage 4 diagnosis. Hang in there. These drugs can work for years!

      Eileen L

      Loading spinner
Viewing 5 reply threads